Rhabdomyolysis is a rare but life-threatening complication of statin therapy. A 74-year-old man, treated with atorvastatin, developed rhabdomyolysis after the co-administration of fusidic acid and flucloxacillin. The patient recovered with supportive treatment and subsequently tolerated reintroduction of atorvastatin. Pharmacokinetic interactions can cause raised plasma statin concentrations, which can precipitate rhabdomyolysis in the presence of certain predisposing biological factors.
- fusidic acid
Statistics from Altmetric.com
Competing interests: None.
Patient consent: Informed patient consent was obtained for publication of the details in this report.
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.